Alert archive / Montana / Snow Advisories in 2005
Snow Advisory 22, NWS Missoula, MT
NWS Missoula, MT issued this snow advisory at Dec 2, 2005, 11:09 AM MST for 8 counties in Montana; Clearwater County, Idaho County, Idaho. It was in force for 37 hr.
The area
The counties it named.
The facts
- Issued
- Dec 2, 2005, 11:09 AM MST (18:09 UTC)
- Expired
- Dec 4, 2005, 12:00 AM MST
- In force
- 37 hr
- Issued by
- NWS Missoula, MT
Counties Clearwater County, ID, Idaho County, ID, Flathead County, MT, Granite County, MT, Lake County, MT, Mineral County, MT, Missoula County, MT, Powell County, MT, Ravalli County, MT, Sanders County, MT
The radar
The Missoula radar (KMSX), 31 km from the middle of the area, began a volume at 18:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Great_falls, MT (KTFX), launched 12:00Z, 6.2 hours before the alert went out and 291 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 651 m above ground
- 0-6 km bulk shear
- 75 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- -37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this snow advisory went out at Dec 1, 1:59 PM MST, 21 hours 10 minutes earlier.
Area forecast discussion, Dec 1, 1:59 PM MST, 21 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MISSOULA MT
159 PM MST THU DEC 1 2005
.SHORT TERM...TONIGHT THROUGH FRIDAY. WINTER STORM APPROACHING THE
REGION. SHORT WAVE WITH ASSOCIATED 100 KNOT JET ENTERING THE
OREGON COAST. TIMING OF THE WINTER STORM HAS BEEN PUSHED BACK AT
BIT TO 5 PM IN NORTHWESTERN MONTANA. LOOKS AS IF MAIN TIMING OF
THE BULK OF THE SNOW IN WESTERN MONTANA WILL BE THIS EVENING
THROUGH THE MIDDLE OF THE NIGHT. THE MAIN QUESTION WILL BE
AMOUNTS...ESPECIALLY IN THE MISSION/FLATHEAD VALLEY. CURRENTLY
THERE IS A WINTER STORM WARNING OUT FOR THE AREA...BUT LATEST
MODELS ARE NOT AS STRONG WITH SNOWFALL AMOUNTS REACHING 6 INCHES
OR MORE...THUS IT MAY ONLY TURN OUT TO BE A LESSER SNOWFALL
EVENT. STRONG EAST TO WEST PRESSURE GRADIENTS CONTINUE DEVELOP
AND LOOK GOOD TO PRODUCE STRONG SUSTAINED EAST- NORTHEAST WINDS
MAINLY THIS EVENING AND TONIGHT. SOME EAST-NORTHEAST WINDS HAVE
STARTED ALONG PARTS OF THE DIVIDE. WINDS SHOULD GO BACK TO A
WESTERLY DIRECTION BY FRIDAY MORNING.
THIS MAIN FRONT MOVES THROUGH THE REGION BY FRIDAY FOLLOWED
QUICKLY BY A SECONDARY FRONT. CONTINUED INSTABILITY WILL KEEP
SNOW SHOWERS GOING THROUGH THE DAY FRIDAY...WITH LIGHTER
ACCUMULATIONS EXPECTED.
.LONG TERM...FRIDAY NIGHT THROUGH THURSDAY. AN ACTIVE WEATHER
PATTERN WILL CONTINUE INTO AT LEAST EARLY NEXT WEEK. AN UPPER
LEVEL RIDGE OF HIGH PRESSURE WILL BUILD NORTHWARD OFF THE PACIFIC
COAST TURNING THE FLOW MORE NORTHWESTERLY OVER THE WEEKEND INTO
EARLY NEXT WEEK. WEATHER DISTURBANCES IN THIS FLOW WILL BRING
PERIODS OF SNOW AND CONTINUE THE COOLER THEN AVERAGE TEMPERATURES.
ON MONDAY AND TUESDAY A STRONGER WEATHER SYSTEM COULD MOVE
SOUTHEAST ACROSS MONTANA. THIS SYSTEM IS STRONGER IN SOME MODELS
THEN IN OTHERS...HOWEVER ALL THE MODELS BRING AN ARCTIC HIGH
SOUTHWARD ACROSS THE STATE. THUS THE TEMPERATURES WILL BE LOWERED
FOR THE EARLY PART OF NEXT WEEK...BUT NOT AS COLD AS THE COLDEST
MODEL SOLUTIONS WHICH BRING SUB-ZERO MINIMUM TEMPS TO MOST OF
WESTERN MONTANA. THERE IS GENERAL MODEL CONSISTENCY IN MOVING THE
HIGH PRESSURE RIDGE WEST OF THE COAST INLAND BY THE MIDDLE OF
NEXT WEEK...BUT LITTLE CONSISTENCY IN THE DETAILS. THUS POPS HAVE
BEEN LOWERED OVER THE PREVIOUS FORECASTS. EVEN WITH A RIDGE MOVING
OVER THE AREA...TEMPERATURES WILL PROBABLY NOT WARM SIGNIFICANTLY
DUE TO SNOW COVER AND INTENSIFYING INVERSIONS.
&&
.AVIATION...A STRONG WEATHER SYSTEM WILL BRING SNOW AND GUSTY
WINDS TO THE AREA. LOWER CEILINGS AND VISIBILITIES...AS WELL AS SURFACE
WIND GUSTS WILL BE MAIN THREATS TO AVIATION TONIGHT. SNOW AND
WINDS ARE EXPECTED TO DECREASE IN MAGNITUDE BY TOMORROW
MORNING. PLEASE SEE APPROPRIATE AWWS...TAFS AND TWEBS.
&&
.MSO WATCHES/WARNINGS/ADVISORIES...
MT...WINTER STORM WARNING UNTIL 5 AM FRIDAY FOR LOWER CLARK FORK
REGION...BITTERROOT/SAPPHIRE MOUNTAINS...POTOMAC/SEELEY LAKE
REGION.
WINTER STORM WARNING FROM 5 PM THURSDAY TO 5 AM FRIDAY FOR
KOOTENAI/CABINET REGION...WEST GLACIER REGION...
FLATHEAD/MISSION VALLEYS.
SNOW AND BLOWING SNOW ADVISORY FROM 5 PM THURSDAY TO 5 AM FRIDAY
FOR BUTTE/BLACKFOOT REGION.
SNOW ADVISORY UNTIL 5 AM FRIDAY FOR MISSOULA/BITTERROOT VALLEYS.
ID...WINTER STORM WARNING UNTIL 5 AM FRIDAY FOR NORTHERN CLEARWATER
MOUNTAINS...SOUTHERN CLEARWATER MOUNTAINS...WESTERN LEMHI
COUNTY...EASTERN LEMHI COUNTY.
&&
SHORT TERM...RPN
LONG TERM...PETRESCU
AVIATION...STEGEMILLERHazardous weather outlook, Dec 1, 11:11 AM MST, 23 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MISSOULA MT 1111 AM MST THU DEC 1 2005 IDZ005-006-009-010-020500- NORTHERN CLEARWATER MOUNTAINS-SOUTHERN CLEARWATER MOUNTAINS- WESTERN LEMHI COUNTY-EASTERN LEMHI COUNTY- INCLUDING THE CITIES OF...PIERCE...ELK RIVER...POWELL... ELK CITY...DIXIE...SHOUP...SALMON...LEADORE 852 AM PST THU DEC 1 2005 /952 AM MST THU DEC 1 2005/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL IDAHO. .DAY ONE...TODAY AND TONIGHT THE FOLLOWING WATCHES WARNINGS OR ADVISORIES HAVE BEEN ISSUED: WINTER STORM WARNING IN EFFECT UNTIL 5 AM MST /4 AM PST/ FRIDAY. PLEASE SEE THE FOLLOWING PRODUCTS FOR MORE INFORMATION. GTFWSWMSO /WWUS45 KMSO/ .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ003-004-006-043-020500- FLATHEAD/MISSION VALLEYS-LOWER CLARK FORK REGION- BITTERROOT/SAPPHIRE MOUNTAINS-POTOMAC/SEELEY LAKE REGION- INCLUDING THE CITIES OF...KALISPELL...POLSON...ST. IGNATIUS... NOXON...THOMPSON FALLS...SUPERIOR...SULA 1111 AM MST THU DEC 1 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST MONTANA AND WEST CENTRAL MONTANA. .DAY ONE...TODAY AND TONIGHT THE FOLLOWING WATCHES WARNINGS OR ADVISORIES HAVE BEEN ISSUED: WINTER STORM WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM MST FRIDAY. PLEASE SEE THE FOLLOWING PRODUCTS FOR MORE INFORMATION. GTFWSWMSO /WWUS45 KMSO/ .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ005-020500- MISSOULA/BITTERROOT VALLEYS- INCLUDING THE CITIES OF...HAMILTON...DARBY 952 AM MST THU DEC 1 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL MONTANA. .DAY ONE...TODAY AND TONIGHT THE FOLLOWING WATCHES WARNINGS OR ADVISORIES HAVE BEEN ISSUED: SNOW ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 5 AM MST FRIDAY. PLEASE SEE THE FOLLOWING PRODUCTS FOR MORE INFORMATION. GTFWSWMSO /WWUS45 KMSO/ .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ007-020500- BUTTE/BLACKFOOT REGION- INCLUDING THE CITIES OF...ANACONDA...DEER LODGE...DRUMMOND... PHILIPSBURG 952 AM MST THU DEC 1 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL MONTANA. .DAY ONE...TODAY AND TONIGHT THE FOLLOWING WATCHES WARNINGS OR ADVISORIES HAVE BEEN ISSUED: SNOW AND BLOWING SNOW ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM MST FRIDAY. PLEASE SEE THE FOLLOWING PRODUCTS FOR MORE INFORMATION. GTFWSWMSO /WWUS45 KMSO/ .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ001-002-020500- KOOTENAI/CABINET REGION-WEST GLACIER REGION- INCLUDING THE CITIES OF...LIBBY...EUREKA...SWAN LAKE 952 AM MST THU DEC 1 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT THE FOLLOWING WATCHES WARNINGS OR ADVISORIES HAVE BEEN ISSUED: WINTER STORM WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM MST FRIDAY. PLEASE SEE THE FOLLOWING PRODUCTS FOR MORE INFORMATION. GTFWSWMSO /WWUS45 KMSO/ .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Missoula, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 1, 9:46 PM MST | Heavy Snow Warning | MSO | Flathead, Granite, Lake, Lincoln, Mineral, Missoula and 3 more | 37 hr |
| Dec 2, 2:12 AM MST | Winter Storm Watch | MSO | Deer Lodge, Granite, Lake, Missoula, Powell, Silver Bow | 13 hr |
Nearby
Snow Advisories in Montana, 2005Snow Advisories in Idaho, 2005Every snow advisory in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.